# SDR 2012FA0000632

- Difficulty date: September 7, 2012
- Submitted: September 14, 2012
- Operation: General aviation
- Aircraft: N545WT
- Make and model: Cirrus SR22
- Aircraft serial: 3422
- Engine: Cont IO550N
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 8011 · Engine Starter
- Part: Bearing
- Condition: Failed
- Location: Starter Adapter
- Part time: 60 hours
- Component: Starter Adapter
- Component part number: 642085A17
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NOTICED WHEN TURNING PROP OVER TO DO COMPRESSION TEST THAT THERE WAS A CLUNKING AND TICKING NOISE COMING FROM THE MOTOR.  TRACED IT TO THE STARTER ADAPTER.  REMOVED ADAPTER AND FOUND THAT THE BEARING ON THE DRIVE SHAFT THAT GOES INTO THE ENGINE IS VERY ROUGH AND JERKY.   THIS IS THE SECOND OCCURANCE OF THIS TYPE OF ISSUE ON TWO DIFFERENT ACFT.  BOTH WITH VERY LOW TIME ON THE STARTER ADAPTERS.
